CSN Login
Members Online: 19

side effects

lhsteer
Posts: 28
Joined: Jul 2004

Hello everyone sorry I haven't been on lately but having a hard time with the chemo this time. leukovorin, fol fox, had my 2nd one last week do it every 2 weeks 48 hours. lst week had diahreia, this time took imodium now I have terrible gas pains, stomache cramps is this unusal or what. I had my colon put back together in december have liver mets now and spots on stomache lining that is why I am doing the chemo, now I notice my hair is really thinning. I did not have these side effects when I did chemo from june til October but this time around it seems to be more difficult is this unusual I have the numbness in toes and fingers which I had before. Now I feel like I have the flu all the time, really tired and achey about the time I start feeling better I start the chemo over again, so out of 14 days I have maybe 5 good. thanks for all your encourage ment and help. This is so frustrating to me. I know I had major surgery only 3 mos ago so maybe this is in effect too. any suggestion I can't do the carrot juice because it cleans me out so much that I get cramps from it. karen

CAMaura
Posts: 719
Joined: Feb 2005

Karen, Hi! I am on the same regimen and it is kicking my butt. The meds are hard too. I have about the same recovery days as you do - and the side effects sound so similar; diareha (sp) for about 10 days.....but the original Imodium worked better for me than the one that is supposed to aid gas.I hope that you are able to get out on the good days. I just went to my Health Club this afternoon; it felt great just to feel normal - somewhat. My hair is thinning as well - but it is weird. I usually lose hair for only a day or two ...a few days after treatment....or maybe a little after that. Try to take advantage of your good days - even though they are few. Are you on steroids; the decadron is really affecting me badly - but it does keep the nausea away. Anyway, best of luck . I am up for session four this next Wed. I really hope that I can make it through 12. Take care and think of your good days. Maura

grandma047's picture
grandma047
Posts: 381
Joined: Feb 2004

Hi Karen, I'm on FOLFOX4 also. Just had my third round, They stopped last round after first day because I had so much vomiting. I'm on decatron, zofran and reglan, to help with the nausea.No nausea this week yet. Yippee!! I have had the reaction to the cold in my hands and feet and also if I drink something cold I feel like my throat is closing off, I know what you mean about just starting to feel good and then it's time for chemo again, I don't know how many rounds I'll have to have, since they checked last week and my tumor is growing not shrinking, When they get it shrunk enough I will have surgery, If you ever have any questions or need to talk, let me know. I really do care.
Love and rayers, Judy(grandma047)

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

Karen: another good med for diarrhea is lomotil. It sounds like you may not be getting enough hydration;
are you on the infusion pump for 48 hrs? If so, they can add saline solution to it..in any case keep pushing down water, water, water, and drink a lot before your treatment. The numbness is from the Oxalaplatin (SP?) and they might be giving you too much.
Nanuk

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network